Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2001, 8:56 PM CDT for Nodaway County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 8:56 PM CDT (01:56 UTC)
- Expired
- May 10, 2001, 10:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 171 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 110158 SVRMCI MOC147-110300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 856 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF MARYVILLE * UNTIL 1000 PM CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF RAVENWOOD TO SKIDMORE...OR FROM 10 MILES NORTHEAST OF MARYVILLE TO 14 MILES WEST OF MARYVILLE...MOVING EAST SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MARYVILLE AT 925 PM CDT ARKOE AT 930 PM CDT RAVENWOOD AT 950 PM CDT CLYDE AT 955 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAYy AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4043 9468 4035 9516 4018 9501 4018 9464
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:29 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 10, 5:29 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CDT THU MAY 10 2001 KTOP LINE PROBLEMS. CURRENTLY ASSISTING KICT IN SVC BACKUP MODE AND TAKING ON WARNING RESPONSIBILITIES FOR ERN PTN OF THEIR CWA UFN. WILL BE WATCHING SE NEB THRU W CNTRL IA PTN OF CDFNT FOR INITIAL AND LIKELY SEVERE TSTM DVLPMT BTN 21Z-23Z. AMS HAS BCM VERY UNSTBL WITH CAPE VALUES IN EXCESS OF 2500J AND SFC BASED LI FM -7 TO -10 OVR SE NEB/SW IA. CU CURRENTLY FLAT LOOKING ON STLT IMAGERY AS CAP NOTED ON 18Z OAX SOUNDING HOLDS BACK EXPLOSIVE GROWTH OF CNVTN. APCHG MID/UPR LVL WLY WIND MAX HAS MOVED INTO CNTRL NEB AND SHUD AID IN CNVTV DVLPMT WITHIN THE NEXT CPL OF HRS. ACTVTY EXPCD TO MOV INTO NW MO ERY THIS EVE. THERE IS ALSO A RISK OF HEAVY RAIN ACRS NRN TIER OF CNTYS THIS EVE AS DEEPER MSTR FM GLF MEX ARRIVES. ACTVTY LIKELY TO MOV SEWD DURING THE NGT. THINK AREAS S OF HGHWY 36 WILL NOT SEE ANY ACTION TILL AFT MIDNIGHT AND WILL WORD ZONES ACCORDINGLY. CDFNT EXPCD TO MOV THRU NRN CWA OVERNGT WITH MIN TEMPS DROPPING INTO THE 50S BHND FNT. OVERALL FAVOR MESO-ETA/ETA HANDLING OF FNTL BNDRY AND QPF. BEST RAIN THREAT ON FRI WILL BE SRN HLF OF CWA AND WILL USE LIKELY WORDING. HVY RAIN PTNL ALSO EXISTS DURG THE MRNG FOR SRN THIRD OF CWA AS ANOTHER CNVTV COMPLEX COULD FORM OVR E CNTRL KS BEFORE DAYBREAK AND TRK SE INTO SRN CWA. CLDS/PCPN WILL HOLD BACK WRMG AND GUID NOT TOO BAD. NW MO SHUD BE ABLE TO PARTIALLY CLR OFF DURG THE AFTN. DRY AND COOLER AIR WILL FILTER INTO CWA FRI NGT/SAT AS CNDN SFC HIGH BLDS SWD. MID/UPR LVL RDG BUILDS OVR CNTRL U.S. NR NORMAL TEMPS EXPCD. WILL DROP MENTION OF CHC POPS FOR SUN NGT THRU MON AS NEXT SYS WILL STAY N OF CWA TILL FROPA MON NGT. SO WILL MENTION CHC TSTMS MON NGT/TUE. .EAX... KS...NONE MO...NONE JULY
In the hours before
Local storm report, May 10, 8:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 2 W ELMO MO .75 INCH HAIL
05/10/01 NODAWAY REPORTED BY PUBLIC.
0810 PM 2 W ELMO MO 60 MPH TSTM GUST
05/10/01 NODAWAY REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS53 KEAX 110125
SVSMCI
MOZ002-110200-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT THU MAY 10 2001
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NODAWAY COUNTY UNTIL
900 PM CDT...
AT 823 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 14 MILES NORTHWEST OF MARYVILLE...OR OVER CLEARMONT...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 70 MPH AND QUARTER SIZE HAIL CAN BE EXPECTED AS IT
MOVES INTO THE PICKERING AND HOPKINS AREAS BETWEEN 840 AND 850 PM.
AT 810 PM CDT THE PUBLIC REPORTED DIME SIZE HAIL AND WIND GUSTS TO
60 MPH...2 MILES WEST OF ELMO.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4057 9519 4041 9513 4017 9498 4019 9464
4057 9466
&Local storm report, May 10, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY> LOCATION....
0832 PM 1 S NISHNABOTNA MO 60 MPH TSTM GUST
05/10/01 ATCHISON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 58 min |
| May 10, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 54 min |
| May 10, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 61 min |
| May 10, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 64 min |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 47 min |
| May 10, 10:10 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 65 min |
| May 10, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.